Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 221, NWS Lubbock, TX

June 15, 20129 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2012, 11:12 PM CDT for 9 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 11:12 PM CDT (04:12 UTC)
Expired
Jun 16, 2012, 12:16 AM CDT
In force
64 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 109 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 8:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS54 KLUB 160412
SVRLUB
TXC045-075-101-107-125-153-191-269-345-160545-
/O.NEW.KLUB.SV.W.0221.120616T0412Z-120616T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1112 PM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CROSBY COUNTY IN NORTHWEST TEXAS.
  DICKENS COUNTY IN NORTHWEST TEXAS.
  EASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  HALL COUNTY IN THE PANHANDLE OF TEXAS.
  WESTERN KING COUNTY IN NORTHWEST TEXAS.
  MOTLEY COUNTY IN NORTHWEST TEXAS.
  WESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
  WESTERN COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 1245 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS THAT HAS ALREADY PRODUCED DESTRUCTIVE 
  WINDS APPROACHING 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE   
  EXTENDING FROM 7 MILES NORTH OF QUITAQUE TO 17 MILES SOUTHEAST     
  OF CROSBYTON...AND MOVING EAST AT 25 MPH. AT 1105 PM...A WIND GUST 
  OF 67 MPH WAS MEASURED NEAR WHITE RIVER LAKE.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE               
     
FLOMOT...MCADOO...BRICE...MATADOR...SPUR...DICKENS...AFTON...
NORTHFIELD...AND MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3340 10039 3339 10126 3475 10114 3474 10025
TIME...MOT...LOC 0410Z 265DEG 22KT 3446 10102 3341 10110

$$
3 follow-up statements
099 
WWUS54 KLUB 160444
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 PM CDT FRI JUN 15 2012

TXC045-075-101-107-125-153-191-269-345-160545-
/O.CON.KLUB.SV.W.0221.000000T0000Z-120616T0545Z/
CROSBY TX-DICKENS TX-FLOYD TX-HALL TX-KING TX-MOTLEY TX-CHILDRESS TX-
BRISCOE TX-COTTLE TX-
1144 PM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COTTLE...EASTERN BRISCOE...WESTERN CHILDRESS...MOTLEY...WESTERN
KING...HALL...EASTERN FLOYD...DICKENS AND EASTERN CROSBY COUNTIES
UNTIL 1245 AM CDT...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM 9 MILES 
SOUTHWEST OF BRICE TO 5 MILES NORTH OF WHITE RIVER LAKE...MOVING 
EAST AT 15 MPH.

ALSO...A SMALL...BUT PARTICULARLY INTENSE STORM WAS LOCATED ABOUT 8 
MILES SOUTHWEST OF BRICE...MOVING NORTHEAST AT 10 MPH. IN ADDITION 
TO DAMAGING WINDS...THIS STORM WILL BE CAPABLE OF PRODUCING LARGE 
HAIL UP TO 1.5 INCHES IN DIAMETER.

LOCATIONS IMPACTED BY THESE STORMS INCLUDE...
  
MATADOR...DICKENS...MEMPHIS...BRICE...SPUR...NORTHFIELD...TURKEY...
AND ROARING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3340 10039 3339 10126 3475 10114 3474 10025
TIME...MOT...LOC 0440Z 267DEG 14KT 3462 10098 3356 10104

$$

MCZ
257 
WWUS54 KLUB 160452
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1152 PM CDT FRI JUN 15 2012

TXC075-101-107-125-153-269-345-160502-
/O.CAN.KLUB.SV.W.0221.000000T0000Z-120616T0545Z/
CROSBY TX-DICKENS TX-FLOYD TX-KING TX-MOTLEY TX-CHILDRESS TX-
COTTLE TX-
1152 PM CDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COTTLE...WESTERN
CHILDRESS...MOTLEY...WESTERN KING...EASTERN FLOYD...DICKENS AND
EASTERN CROSBY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS OVER THE PREVIOUSLY WARNED AREA.

LAT...LON 3474 10042 3441 10043 3442 10117 3475 10114
TIME...MOT...LOC 0452Z 231DEG 13KT 3464 10099

$$

TXC045-191-160545-
/O.CON.KLUB.SV.W.0221.000000T0000Z-120616T0545Z/
HALL TX-BRISCOE TX-
1152 PM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BRISCOE AND HALL COUNTIES UNTIL 1245 AM CDT...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF BRICE...OR 19 MILES NORTH OF QUITAQUE...MOVING NORTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
MEMPHIS...BRICE...LAKEVIEW...PLASKA COMMUNITY AND ESTELLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3474 10042 3441 10043 3442 10117 3475 10114
TIME...MOT...LOC 0452Z 231DEG 11KT 3464 10099

$$

MCZ
071 
WWUS54 KLUB 160516
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1216 AM CDT SAT JUN 16 2012

TXC045-191-160526-
/O.CAN.KLUB.SV.W.0221.000000T0000Z-120616T0545Z/
HALL TX-BRISCOE TX-
1216 AM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRISCOE AND HALL
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.  
HOWEVER...GUSTY WINDS AND BRIEF...BUT HEAVY RAINS ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 3474 10042 3441 10043 3442 10117 3475 10114
TIME...MOT...LOC 0516Z 231DEG 11KT 3469 10092

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:18 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 7:18 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
718 PM CDT FRI JUN 15 2012

.UPDATE...
00Z AVIATION DISCUSSION IS BELOW. QUICK UPDATE TO REFINE POPS THIS
EVENING FOR A DEVELOPING SQUALL LINE IN ERN NM. PRECIP CHANCES
ROUGHLY FROM THE ERN SOUTH PLAINS AND POINTS EAST HAVE BEEN DELAYED
UNTIL AFTER 02Z AS THIS REGION EXHIBITS LIMITED POTENTIAL FOR
CONVECTIVE INITIATION AS SHOWN BY RECENT AMDAR DATA. EMERGING MCS
HOWEVER WILL LIKELY MAINTAIN ITSELF AS IT ENTERS A PROGRESSIVELY
MOIST AND UNSTABLE AIRMASS. 23Z SURFACE THETA-E AXIS WAS FOUND
STRETCHING FROM NEAR GUTHRIE NORTHWEST TO TULIA AND EVENTUALLY
VEGA. THIS MOISTURE CORRIDOR WAS SPREADING SLOWLY WEST AND WILL
LIKELY SUSTAIN THE MCS THROUGH LATE EVENING. RECENT SWOMCD
ADDRESSES THIS SCENARIO...BUT WITH MINIMAL SHEAR CONSIDERATIONS
THE OVERALL SEVERE THREAT MAY TEND TO BE MORE LOCALIZED.
HOWEVER...GIVEN DEGREE OF INSTABILITY IN ADVANCE OF THIS MCS AND
25 KNOTS OF SELY 850MB FLOW PER LBB VWP...WILL CHOOSE TO MAINTAIN
A SEVERE WORDING IN THE FORECAST THROUGH 06Z.

&&

.AVIATION...
VFR. LARGE SQUALL LINE BEGINNING TO EXIT ERN NM AT 00Z WILL LIKELY
IMPACT LBB BETWEEN 03Z AND 06Z. CONFIDENCE IN THIS STORM COMPLEX
REACHING CDS IS MUCH LOWER AND WILL THEREFORE KEEP TSRA MENTION
OUT...BUT THIS THREAT WILL BE MONITORED CLOSELY. OTHERWISE EXPECT
S-SELY WINDS OF 10-15 KNOTS THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT FRI JUN 15 2012/

SHORT TERM...
AN UA LOW ACROSS SOUTHERN CALIFORNIA CONTINUED TO SLOWLY RETROGRADE
SSW TOWARDS THE EASTERN PACIFIC...WHICH HAS INDUCED SW FLOW ALOFT.
AN UA RIDGE EXTENDING SW TO NE FROM OLD MEXICO TO THE SOUTHERN
PLAINS HAS RESULTED IN TEMPS WARMING INTO THE LOWER TO MID
90S...WHICH IS A FEW DEGREES COOLER THAN YESTERDAY THANKS TO THE
HEAVY RAINFALL EVENT. A SFC TROUGH HAS BECOME ESTABLISHED ACROSS
EASTERN NEW MEXICO...WITH A NOTABLE SHARPENING OF THE DRYLINE NEAR
THE TEXAS/NEW MEXICO BORDER. LOOKING AT WATER VAPOR IMAGERY SINCE
13Z THIS MORNING HAS RESULTED IN SEEING A NOTABLE LARGE SCALE
DIVERGENT SIGNATURE...THAT HAS TRANSLATED NE FROM OLD MEXICO TO THE
UPPER TRANS-PECOS THIS AFTERNOON. IT IS PROGGED TO BE NEAR THE
TEXAS/NEW MEXICO BORDER AOA 00Z. THIS IS OF IMPORTANCE AS NOT ONLY
WILL IT COINCIDE WITH THE DRYLINE DISPLACEMENT...BUT IT WILL ALSO
SERVE AS A AN ADEQUATE LARGE SCALE ASCENT MECHANISM WHICH WILL AID
IN CI ALONG THE DRYLINE. FURTHERMORE...AN OUTFLOW BOUNDARY FROM LAST
NIGHT/S CONVECTION HAS MOVED SW ACROSS THE SOUTH PLAINS AND HAS
RESULTED IN AN AGITATED CU FIELD ACROSS THE NWRN ZONES TO THE
SERN ZONES. THIS COULD BE ANOTHER FOCUS FOR PRECIP...ESPECIALLY WITH
LARGE SCALE ASCENT NEARING THE AREA. DEEP ABL MIXING ACROSS EASTERN
NEW MEXICO HAS RESULTED IN STORMS FIRING ACROSS THE HIGHER TERRAIN
OF EASTERN NEW MEXICO. FORECAST SOLUTION HINTS AT CONVECTION
DEVELOPING INITIALLY ACROSS THE WESTERN SOUTH PLAINS /ALONG THE
DRYLINE/ IN THE NEXT FEW HOURS...WHICH IS EVIDENCE OF BEING
PERFECTLY IN TUNE WITH THE INCOMING LARGE SCALE DIVERGENT SIGNATURE.

AREAS EAST OF THE DRYLINE /THE SOUTHERN PLAINS/ WERE ENCOMPASSED BY
AN UPSLOPE SFC REGIME...WITH DEWPOINTS GENERALLY IN THE 60S WITH A
FEW 70S. SFC-BASED CAPE INCREASING FROM WEST TO EAST ACROSS THE
CWA...IS PROGGED TO BE IN EXCESSIVE OF 3.0 KJ/KG. COMBINE THIS WITH
INVERTED-V SOUNDING PROFILES AND PWATS AOA 1.00 INCH SUGGESTS THE
PROSPECT FOR LOCALIZED SEVERE WIND GUSTS /POSSIBLY ANOTHER
HABOOB/...LARGE HAIL /PING PONG SIZED HAIL/ AND MODERATE TO HEAVY
RAINFALL GIVEN THE RELATIVELY WEAK MEAN FLOW. 0-6 KM BULK SHEAR IS A
BIT WEAK /20 KTS/...BUT A VEERING ALBEIT WEAK WIND PROFILE AND LOW
LCL/S /3000-5000 FT/ CAN NOT BE TOTALLY IGNORED. THUS SOME STORMS
COULD BECOME ORGANIZED /POSING A SLIGHT RISK OF A TORNADO OR
TWO/...BUT WILL BE HARD-PRESSED TO SUSTAIN THE ORGANIZATION. BEST
POPS WILL EXIST ACROSS THE WRN AND SWRN ZONES THIS
AFTERNOON...EXTENDING EAST THIS EVENING /MOVING INTO THE BETTER
INSTABILITY/...AND MAINTAINING SLIGHT CHANCE POPS OVER NIGHT DUE TO
THE 25-35 KT LLJ BEING CAPABLE OF LINGERING SOME SCATTERED
SHOWERS/THUNDERSTORMS.

TOMORROW...THE UA LOW ACROSS SOUTHERN CALIFORNIA WILL CONTINUE ITS
WESTWARD RETROGRADE ACROSS THE PACIFIC OCEAN...WHICH WILL ALLOW THE
UA RIDGE TO ALSO SHIFT WEST TOWARDS NEW MEXICO. FORECAST MODELS HINT
AT EMBEDDED DISTURBANCES IN THE WEAK FLOW ALOFT TO PROPAGATE NEAR
THE TEXAS/NEW MEXICO BORDER SATURDAY AFTERNOON. A SFC TROUGH/DRYLINE
WILL ONCE AGAIN LINGER ACROSS CENTRAL/EASTERN NEW MEXICO THUS
PROVIDING A MESOSCALE FOCUS FOR AFTERNOON/EVENING STORMS. MEAN FLOW
IS NOT OVERLY IMPRESSIVE BUT SOUTHWESTERLY FLOW MAY PROMOTE STORMS
TO DRIFT TOWARDS THE WESTERN ZONES. CONCURRENTLY...THE PROGRESSIVE
FLOW ACROSS THE NORTHERN U.S. TIER WILL SEND A COLD FRONT TO ACROSS
THE PANHANDLES TOWARDS THE END OF THE SHORT TERM PERIOD...WHERE IT
APPEARS TO STALL OUT. WILL NEED TO WATCH FOR PANHANDLE STORMS AND
ITS ASSOCIATED OUTFLOW BOUNDARIES...DRIFTING SOUTH TOWARDS THE
SOUTHERN TEXAS PANHANDLE.

LONG TERM...
A COMPLEX SLOWLY CHANGING PATTERN SHOULD TRANSITION CLOSER TO
SUMMER CONDITIONS BY LATE NEXT WEEK. RETROGRADING UPPER RIDGE TO
OUR WEST EARLY WITH LIGHT NORTHWEST FLOW WILL SLOWLY DRY THROUGH
THE LATE WEEKEND INTO EARLY NEXT WEEK. FAST WESTERLY FLOW ALOFT
ACROSS NORTHERN TIER SHOULD ASSIST DRYING OVER SOUTHERN ROCKIES AS
WELL AND WILL SEND AT LEAST ONE FRONTAL BOUNDARY SOUTH AND EAST
BUT IT IS LOOKING MORE DOUBTFUL THAT THIS WILL HAVE A SIGNIFICANT
IMPACT ON OUR WEATHER.

TO OUR SOUTH AND EAST...WE ARE SEEING WESTWARD MOVING WAVES
IMPACTING MORE AND MORE THE WESTERN GULF COAST REGION WHILE A
SADDLE IN THE PATTERN OVER SOUTHERN HIGH PLAINS SEEMS LIKE IT
COULD BE EXPLOITED BY THESE WAVES THROUGH LATEST TRENDS DO NOT
ALLOW ANY REAL APPROACH EVEN INTO OUR MOST EASTERN ZONES. BY MID-
WEEK...IT APPEARS A SERIES OF FAIRLY VIGOROUS WAVES IN THE
NORTHERN TIER FINALLY SHOULD CLEAR EAST OF THE ROCKIES ALLOWING
FOR AMPLIFICATION OF WHAT APPEARS TO BE THE CLASSIC FOUR-CORNERS
SUMMER RIDGE WITH MAIN WEST-EAST AXIS JUST TO OUR NORTH. THIS
SHOULD PROMOTE GENERAL WARM AND SUBSIDENT CONDITIONS OVER THE
SOUTHERN PLAINS.

ALL-IN-ALL THEN...THIS FORECAST WILL REPRESENT LITTLE SIGNIFICANT
CHANGE. MODERATELY MOIST INITIALLY WITH WEAKNESS ALOFT ALLOWING
LOW THUNDER CHANCES TO CONTINUE SATURDAY NIGHT...AND ALSO LATE
SUNDAY. DRY AND HOT EARLY WEEK. SLIGHT MODIFICATION TREND MID TO
LATE WEEK BUT STILL DRY. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  90  63  94  64 /  60  20  30  20  20
TULIA         65  90  65  92  65 /  50  20  20  20  20
PLAINVIEW     68  90  66  93  66 /  50  20  20  20  20
LEVELLAND     66  92  66  95  67 /  60  20  20  20  20
LUBBOCK       68  92  67  95  68 /  50  20  20  20  20
DENVER CITY   66  92  65  95  67 /  50  20  30  20  20
BROWNFIELD    67  92  66  95  67 /  50  20  20  20  20
CHILDRESS     71  95  70  97  70 /  20  10  20  20  10
SPUR          71  93  69  95  69 /  20  10  20  20  10
ASPERMONT     73  95  71  97  72 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93
Hazardous weather outlook, Jun 15, 11:41 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CDT FRI JUN 15 2012

TXZ021>044-161645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1141 AM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE
TEXAS AND NEW MEXICO STATE LINE LATER THIS AFTERNOON...THEN PROGRESS
EASTWARD ACROSS THE CAPROCK AND POSSIBLY INTO THE ROLLING PLAINS
THROUGH THE EVENING AND NIGHT HOURS. A FEW OF THESE STORMS COULD
BECOME SEVERE AND BRING THE RISKS OF DAMAGING WINDS TO 65 MPH AND
LARGE HAIL TO THE SIZE OF PING PONG BALLS. IN ADDITION...LOCALLY
HEAVY RAINS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY. SEVERE WEATHER
WILL BE POSSIBLE WITH THESE STORMS...BUT WILL LIKELY BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Jun 15, 9:35 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
935 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     DUST STORM       WOLFFORTH               33.51N 102.01W
06/15/2012                   LUBBOCK            TX   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS VISIBILITY ONE QUARTER OF
            A MILE BEHIND GUST FRONT.

&&

EVENT NUMBER LUB1200341

JORDAN
Special weather statement, Jun 15, 10:00 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 PM CDT FRI JUN 15 2012

TXZ023-024-029-030-160330-
BRISCOE-FLOYD-HALE-SWISHER-
1000 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALE...FLOYD...BRISCOE AND
SWISHER COUNTIES...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF TULIA
TO 15 MILES SOUTH OF HALE CENTER...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST WELL AHEAD OF THIS
LINE OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

LAT...LON 3474 10107 3384 10112 3384 10208 3430 10208
      3431 10199 3475 10198
TIME...MOT...LOC 0259Z 271DEG 30KT 3470 10173 3386 10176

MCZ
Local storm report, Jun 15, 10:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1033 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     2 NE SLATON             33.46N 101.62W
06/15/2012  M65 MPH          LUBBOCK            TX   MESONET

            WEST TEXAS MESONET STATION

&&

EVENT NUMBER LUB1200342

JORDAN
Special weather statement, Jun 15, 10:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1040 PM CDT FRI JUN 15 2012

TXZ023>025-029>031-035>037-160415-
BRISCOE-CROSBY-DICKENS-FLOYD-HALE-HALL-LUBBOCK-MOTLEY-SWISHER-
1040 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR
LUBBOCK...CROSBY...DICKENS...HALE...FLOYD...MOTLEY...HALL...BRISCOE
AND SWISHER COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF CROSBYTON TO 14 MILES SOUTHEAST OF SLATON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND PERIODS OF TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH
THIS LINE OF STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3339 10093 3339 10191 3475 10168 3475 10074
TIME...MOT...LOC 0339Z 270DEG 25KT 3379 10133 3326 10148

MCZ
Local storm report, Jun 15, 10:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1053 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     2 NNE FLOYDADA          34.01N 101.32W
06/15/2012  M59 MPH          FLOYD              TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1200343

JORDAN
Local storm report, Jun 15, 11:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1110 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     6 NW WHITE RIVER LAKE   33.54N 101.17W
06/15/2012  M67 MPH          CROSBY             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1200344

JORDAN

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:25 PM CDTSpecial Weather StatementLUBBailey, Parmer35 min
Jun 15, 7:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb43 min
Jun 15, 8:20 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer40 min
Jun 15, 8:40 PM CDTBlowing Dust AdvisoryLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more80 min
Jun 15, 8:54 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry, Yoakum51 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher61 min
Jun 15, 9:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Hockley, Lubbock, Lynn, Terry44 min
Jun 15, 10:00 PM CDTSpecial Weather StatementLUBBriscoe, Floyd, Hale, Swisher30 min
Jun 15, 10:17 PM CDTAreal Flood AdvisoryLUBLubbock3 hr
Jun 15, 10:40 PM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Lubbock35 min
Jun 16, 12:44 AM CDTSpecial Weather StatementLUBCastro31 min
Jun 16, 1:12 AM CDTHigh Wind WarningLUBBriscoe, Castro, Swisher108 min
Jun 16, 2:04 AM CDTSpecial Weather StatementLUBBailey, Parmer41 min
Jun 16, 2:29 AM CDTSpecial Weather StatementLUBFloyd, Hale31 min
Jun 16, 2:44 AM CDTSpecial Weather StatementLUBLamb46 min
Jun 16, 3:29 PM CDTSpecial Weather StatementLUBKing46 min
Jun 16, 4:21 PM CDTSpecial Weather StatementLUBMotley39 min
Jun 16, 4:32 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry43 min
Jun 16, 4:38 PM CDTSpecial Weather StatementLUBKing37 min
Jun 16, 5:00 PM CDTSpecial Weather StatementLUBDickens45 min
Jun 16, 5:17 PM CDTSpecial Weather StatementLUBHockley, Lynn, Terry43 min
Jun 16, 5:19 PM CDTSpecial Weather StatementLUBKing, Stonewall41 min
Jun 16, 5:40 PM CDTSpecial Weather StatementLUBHockley35 min
Jun 16, 5:47 PM CDTSpecial Weather StatementLUBDickens43 min
Jun 16, 5:58 PM CDTAreal Flood AdvisoryLUBLynn2 hr
Jun 16, 6:31 PM CDTSpecial Weather StatementLUBGarza, Kent29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.